JournalscmhVol. 75, No. 3pp. 353–367

Additivity of tunnel number for small knots

  • J. Schultens

    University of California, Berkeley, USA
Additivity of tunnel number for small knots cover
Download PDF

Abstract

We show that for small knots K1,K2,t(K1)+t(K2)1t(K1#K2)t(K1)+t(K2)+1K_1, K_2, t(K_1) + t(K_2) - 1 \leq t(K_1\#K_2) \leq t(K_1)+t(K_2)+1 , and that for small knots K1,,Kn,t(K1##Kn)nK_1, \dots, K_n, t(K_1 \# \dots \# K_n) \geq n .

Cite this article

J. Schultens, Additivity of tunnel number for small knots. Comment. Math. Helv. 75 (2000), no. 3, pp. 353–367

DOI 10.1007/S000140050131